MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1; HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1; HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas 5800 serial number was (b)(6).The investigation indicated no product-related issues were identified.The root cause is undetermined but appears sample-specific.Possible explanations for the discrepancy include: the initial sample was collected during hiv's "window period," when tests may not detect infection.An lod sample, when recollected showed up with negative results due to wavering results.Contamination of the initial sample.A sample mix-up.
 
Event or Problem Description
There was an allegation of discrepant cobas® hiv-1 (192t) results from the cobas 5800 analyzer for a single patient.On (b)(6) 2025, the initial sample was generated a positive hiv result 4 times on the cobas 5800 with the following results: -titer 21 cp/ml (logtiter 1.33) -< titer min.-titer 29 cp/ml (logtiter 1.46).-titer 39 cp/ml (logtiter 1.56)".Serology for the initial sample was negative.The sample was recollected and generated "target not detected" results for hiv with both the cobas® hiv-1 (192t) on the c6800 test and the serology test.

Brand Name
COBAS® HIV-1
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key22850682
Report Number2243471-2025-02560
Device Sequence Number8458142
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number09040803190
Device Lot NumberK25811
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN (ASPIR-LOW) 81 MG.; ATORVASTATIN (LIPITOR) 40 MG.; DICLOFENAC (VOLTAREN) 1 % TOPICAL GEL.; EZETIMIBE (EZETROL) 10 MG.; OMEPRAZOLE (RISEK) 20 MG.; R, CLOPIDOGREL -BISULFATE (PLAVIX) 75 MG- BISOPROLO.
Patient SexUnknown